Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 378, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 25, 2000, 2:10 PM CDT for Clarke County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2000, 2:10 PM CDT (19:10 UTC)
- Expired
- Jun 25, 2000, 2:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Clarke County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1757 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 251910 SVRJAN MSC023-251945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 245 PM CDT * AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF QUITMAN...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... RURAL CLARKE COUNTY AT 220 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 76
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:30 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 25, 10:30 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT SUN JUN 25 2000 LATEST ETA/NGM SUPPORTING AN AXIS OF 80-85% MEAN RH AND LOW LEVEL MOISTURE CONVERGENCE ALONG A KMEI-KMCB AXIS FOR THIS AFTERNOON. MORNING RAOBS INDICATING BETTER CHANCES FOR WET MICROBURST ACTIVITY AND BEST DIFFERENTIAL HEATING BOUNDARY INTERACTION ALONG NWD PLODDING SEA BREEZE WILL LIKELY OCCUR OVER SERN ZONES. HAVE RAISED POPS IN THE SE AND INCLUDED GUSTY NEAR STORMS WORDING FOR THIS AFTERNOON. OTHERWISE LITTLE CHANGE TO FORECAST PACKAGE FOR NOW. UPDATED NUMBERS... JAN 094/072 092/072 2122 MEI 094/070 092/071 4222 .JAN... MS...NONE. AR...NONE. LA...NONE.
In the hours before
Special weather statement, Jun 25, 9:50 AM CDT, 4 hours 20 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 260400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 950 AM CDT SUN JUN 25 2000 A MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH DAYTIME HEATING AND SOME IMPROVED LOCALIZED CONVERGENCE THIS AFTERNOON TO PRODUCE SCATTERED THUNDERSTORMS. THE STORMS SHOULD BE MOST NUMEROUS ACROSS SOUTH AND EAST PORTIONS OF THE AREA WITH A GENERAL SLOW SOUTH DRIFT IN STORM MOTION EXPECTED. ISOLATED STORMS MAY REACH SEVERE LIMITS WITH DAMAGING DOWNBURST WIND GUSTS... PARTICULARLY SOUTHEAST OF A BROOKHAVEN TO MERIDIAN LINE BETWEEN 1 PM AND 9 PM. SINCE OVERALL WIND SHEAR WILL BE VERY WEAK AND THUNDERSTORM ORGANIZATION LIMITED...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN WHICH INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:38 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 37 min |
| Jun 25, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 25 min |
| Jun 25, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 27 min |
| Jun 25, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 29 min |
| Jun 25, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 40 min |
| Jun 25, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 32 min |
| Jun 25, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 50 min |
| Jun 25, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.